MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25295
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: or manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a urology procedure, the tip of a cook single-use holmium laser fiber broke off inside of the patient.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d9, h3 - device was not returned for investigation.Investigation ¿ evaluation.It was reported that customer was using a cook single-use holmium laser fiber (rpn hlf-s365-hsma, lot# 13224508) when the laser fiber tip was broken inside the patient.Several attempts were conducted to obtain additional information and details regarding the incident but no response was received.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The device is inspected visually and functionally for cracks and fractures by manufacturing and quality control and no notable gaps in production or processing controls were noted.Review of laser fiber manufacturing document indicates all laser fiber inspected during manufacturing process to assure no breaks are present along the fiber length and green output from end of fiber creates a well-defined circle.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use (t_hsmas_rev2) precautions several different factors affect the life of any fiber, including: improper handling, poor laser beam alignment or focus, continuous lasing with the fiber tip in contact with tissue, never subject fiber optics to sharp bends in handling, use, or storage.Extended lasing at high power, discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot records no related nonconformances.A complaint database search for same lot number (13224508) revealed there is no other complaint associated with this lot number.Because there are no non-conformances related to laser fiber breakage issue, it was concluded that adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.There is no evidence of nonconforming product in house or in the field.Based on available evidence, cook has concluded that most probable cause of fiber tip breakage can be related to improper handling of laser fiber and any of the precautions listed in the instruction for use (ifu) such as "improper handling", "continuous lasing with the fiber tip in contact with tissue", "poor laser beam alignment or focus", etc.May contribute to laser fiber tip breakage.The appropriate internal personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11613865
Report Number1820334-2021-01066
Device Sequence Number14326609
Product Code GEX
UDI-Device Identifier00827002252950
UDI-Public(01)00827002252950(17)230603(10)13224508
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberG25295
Device Catalogue NumberHLF-S365-HSMA
Device Lot Number13224508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1